Alert archive / Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 1, 2005, 8:40 PM EDT for Rockingham County, City of Harrisonburg, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 1, 2005, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
The radar
The Sterling radar (KLWX), 132 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:00 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 8:00 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 800 PM EDT FRI JUL 1 2005 .UPDATE... WE/VE BEEN IN A WAITING GAME THUS FAR THIS AFTN/ELY EVNG. INSTBLTY CERTAINLY IN PLACE. HWVR...LEE TROF NEAR THE I-95 CORRIDOR. LACK OF LRG SCALE SHEAR AND WLY SFC WNDS /OR AT LEAST A WLY COMPONENT/ HAS NOT BEEN FAVORABLE FOR TSTM DVLPMNT. THERE HV BEEN A FEW IN THE CNTRL SHENANDOAH VLY...AND A LRGR CLUSTER EVIDENT IN SWRN VA... WHICH WL BE ENTERING SRN SXNS OF CWFA NXT CPL OF HRS. ELSW...ITS BEEN SUNNY AND DRY. IN LIGHT OF THIS...THINK POP FCST NEEDS TO BE SCALED BACK A BIT. CONSIDERING AVBL INSTBLTY...PRESENCE OF LEE TROF...APPCHG BNDRY...AND HINT OF UPR JET TO THE NW OF CWFA /PER VSBL STLT/...AM A BIT LEERY OF GOING TOO FAR THE OTR WAY ATTM. SO... WL SCALE BACK POPS INTO CHCS...GOING HIEST S AND E. FRTHR REVISIONS ANTICIAPTED LTR THIS EVNG AFTR REVIEWING 00Z SNDG DATA. TEMP FCST WL BE CONSIDERED AT THAT TIME. && .AVIATION... INGREDIENTS FOR TSTMS STILL IN PLACE...BUT IT HASNT MATERIALIZED JUST YET. TSTMS INVOF SHD...SO HV KEPT VCTS IN CHO TAF. ELSW... CONFIDENCE NOT SUFFICIENT FOR A POINT FCST...AND HV RMVD TSTMS FM TAFS. THATS NOT TO SAY ITS NOT PSBL...BUT DOESNT MEET CRITERIA TO BE INCLUDED IN TAFS. WNDS ALSO TRICKY...W/ LEE TROF BTWN DC-BWI. THIS TROF MAY SNEAK WWD SLIGHTLY THRU 04Z. SLY FLOW TO THE E...WLY TO THE W OF THE AXIS. FCST REFLECTS STATUS QUO...LEAVING ROOM FOR AMD LTR TNGT. FROPA BTWN 06Z-10Z...WHICH WL SWEEP EVERYTHING SEWD. VFR THRAFTR. && .PREV DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM FORECAST WILL BE THE COLD FRONTAL PASSAGE OVERNIGHT. COLD FRONT IS CURRENTLY LAGGING OVER THE OHIO VALLEY. A SHARP SURFACE TROUGH EXISTS OVER ALONG THE BLUE RIDGE MOUNTAINS. SURFACE TEMPERATURES RANGE FROM THE UPPER 80S TO AROUND 90...WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70. THE ATMOSPHERE OVER THE CWFA IS UNSTABLE...HOWEVER SLIGHTLY CAPPED. AN EARLIER MCV TRACKED NORTH OF THE CWFA...AND SUSPECT AN AREA OF SUBSIDENCE EXISTS ON THE BACKSIDE OF THE SYSTEM. THINK THE CAP WILL NOT LAST FOR LONG AND FORECAST SOUNDINGS INDICATE THAT THE PRIME TIME FOR CONVECTION WILL BE A PERIOD FROM AROUND 4PM TO AROUND 10PM...AHEAD OF THE FRONT AND THIS LOOKS FAIRLY REASONABLE. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...TORRENTIAL RAINFALL...AND LIKE THE LAST FEW DAYS A LOT OF LIGHTNING. THE MODELS HAVE BEEN PRETTY CONSISTENT WITH THE TIMING OF THE FRONTAL BOUNDARY. THE ACTUAL FRONT IS PROGGED TO COME THROUGH THE CWFA SOMETIME BETWEEN 08Z AND 12Z SATURDAY. HIGH PRESSURE WILL BUILD BACK OVER THE CWFA FOR THE WEEKEND. HIGH PRESSURE WILL LINGER THROUGH THE FIRST PART OF NEXT WEEK. THE EXTENDED MODELS ARE PROGGING ANOTHER FRONTAL BOUNDARY MID-WEEK. THIS FRONT WILL STALL OUT OVER CENTRAL/SOUTHERN PORTIONS OF NORTH CAROLINA THROUGH FRIDAY. THE MID LEVELS REMAIN FAIRLY ZONAL. THE ETA IS PROGGING A A SHORTWAVE TO COME THROUGH ON SUNDAY...HOWEVER WITH THIS KIND OF PATTERN...SHORTWAVE TEND TO BE HARD TO PINPOINT. AS FAR AS THE GUIDANCE GOES FOR THE FIRST 36 HOURS...TOOK A COMPROMISE BETWEEN THE WARMER MET AND COOLER MAV TEMPERATURES. DURING THE LAST FEW PERIODS OF THE SHORT TERM...THE DIFFERENCE BETWEEN THE NUMBERS IS NEGLIGIBLE. TOOK A DIFFERENT PATH ON THE POPS FOR OVERNIGHT. THE MODELS ARE PROGGING VERY LOW POPS FOR TONIGHT...AND HAVE BUMPED UP TO LIKELY. CONVECTION SHOULD LAST INTO THE LATE EVENING AND EARLY MORNING HOURS...SO HAVE LINGERED POPS RIGHT UP UNTIL 12Z. && .MARINE... WINDS ARE EXPECTED TOP PICK UP BEHIND THE FRONTAL BOUNDARY ON SATURDAY. HAVE INCREASED THE WINDS ON THE WATERS TO AROUND 15 KTS...BUT WILL HAVE TO CONTINUE TO MONITOR FOR SMALL CRAFT CONDITIONS IN SUCCESSIVE MODEL RUNS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...HTS PREV DISCUSSION...LISTEMAA
Hazardous weather outlook, Jul 1, 10:18 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1018 AM EDT FRI JUL 1 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1018 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE TONIGHT. THE STRONGEST OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS GUSTS...SMALL HAIL...DANGEROUS LIGHTNING...AND TORRENTIAL RAINFALL. WITH THE RETURN OF HUMIDITY TO THE REGION...HEAT INDICES WILL CLIMB INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:48 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 1, 10:55 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 50 min |
Nearby
Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.